MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. TAILOR FLEXIBLE ANNULOPLASTY RING; RING, ANNULOPLASTY

ST. JUDE MEDICAL PUERTO RICO, INC. TAILOR FLEXIBLE ANNULOPLASTY RING; RING, ANNULOPLASTY
Model Number TARP-29
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Ischemia (1942); Renal Failure (2041); Cardiovascular Dysfunction/Insufficiency (4445)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2017, a 29mm tailor flexible annuloplasty ring was implanted in the aortic valve position during a bicuspid aortic valve repair and ascending aorta replacement procedure in a (b)(6) year-old woman.During the procedure, the device was placed beneath the coronary ostia.The patient's left anterior descending coronary artery was injured, with the result of a massive left ventricular ischemic injury(post-operative ejection fraction of 10-15%), the need for prolonged vasopressor, ventricular assist device and cardiorespiratory support(tracheostomy), a litany of related multisystem injuries including forefoot amputations and renal failure, and the implantation of a left ventricular assist device(lvad) as a bridge to an eventual heart transplantation performed on (b)(6) 2017 at the hospital (b)(6).
 
Additional Manufacturer Narrative
An event of injury to the left anterior descending coronary artery and left ventricular ischemic injury was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
TAILOR FLEXIBLE ANNULOPLASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key11654031
Report Number2648612-2021-00036
Device Sequence Number11640534
Product Code KRH
UDI-Device Identifier05414734007696
UDI-Public05414734007696
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K014161
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2020
Device Model NumberTARP-29
Device Catalogue NumberTARP-29
Device Lot Number5074421
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age29 YR